MAUDE Adverse Event Report: BECTON, DICKINSON & CO. KIT UVT 3ML WITH FLOCKED FLEX MINITIP; CULTURE MEDIA

BECTON, DICKINSON & CO. KIT UVT 3ML WITH FLOCKED FLEX MINITIP; CULTURE MEDIA
Model Number 220531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that while a patient was in the labor and delivery, they requested to be tested for covid prior to discharge.A nasopharyngeal sample was taken using a swab from a kit uvt 3ml with flocked flex minitip.The nurse performed the nasopharyngeal collection with the swab and upon pulling the swab out of the nares, noted a portion of the swab was missing.The patient was directed to a physicians office immediately after discharge where the retained portion was removed intact.The patient did not experience any noticeable injury, and no additional follow-up was required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were corrected with additional information: d.4.Catalog number: 220526; lot number: 200904000.D.4.Medical device expiration date: 2021-09-30.H.4.Medical device manufacture date: 2020-04-09.
 
Additional Manufacturer Narrative
Investigation summary: the customer complaint is not confirmed.A review of the retention samples and dhr does not reveal the noted defect.A physical stressing of the swabs showed them to be within specification.No returns were available.A review of past complaints does not indicate a trend on this issue.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
KIT UVT 3ML WITH FLOCKED FLEX MINITIP
Common Device Name
CULTURE MEDIA
Manufacturer (Section D)
BECTON, DICKINSON & CO.
7 loveton circle
sparks MD 21152
MDR Report Key10165583
Report Number1119779-2020-00150
Device Sequence Number2152998
Product Code JSM
UDI-Device Identifier30382902205310
UDI-Public30382902205310
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number220531
Device Catalogue Number220526
Device Lot Number200904000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer06/12/2020
01/26/2021
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/27/2020
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;